Another attempt at an antidepressant-Anafranil...Any Reviews ? - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Another attempt at an antidepressant-Anafranil...Any Reviews ?

Anafranil

  • Please log in to reply
12 replies to this topic

#1 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 25 September 2020 - 08:48 PM

Advertisement

I was on Elavil(25mg) for about a year , I wasn't happy with the benefit to side effects trade off , so I came of it . 

The only "medication"  that I continue to take is probiotics(kefir and supplements)  

 

Another doctor(psychiatrist) I saw online this month ,suggested I try Anafranil 20 mg.

 

Does anybody have ay reviews or feedback to share on Anafranil ? Does it help with IBS D  symptoms other than diarrhea such as gas, bloating ?

 

Thanks in advance !



#2 AZGuy

AZGuy

    Prolific Member

  • Members
  • PipPipPip
  • 249 posts

  • IBS Penpal
  • Country:United States

Posted 26 September 2020 - 03:35 PM

I tried Anafranil. I couldn't handle the side effects. Main one was I couldn't urinate or it made it very difficult.  But I also couldn't handle Elavil. So if you were able to last on that a year then you might have better luck than I did.


  • Kenny likes this

#3 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 27 September 2020 - 04:39 AM

Thanks @ AZ Guy. I will post my updates (for better or for worse) on this thread for whomsoever maybe interested in  or thinking of trying this drug out.



#4 Noca

Noca

    Prolific Member

  • Members
  • PipPipPip
  • 155 posts
  • Country:Canada

Posted 29 September 2020 - 08:44 PM

It helped with diarrhea but I couldn't pee on it.  Didn't really help with bloating and I guess it helped with gas.  Doxepin is a lot better and a lot stronger anticholinergic.  You should try that instead of Anafranil doesn't work for you.



#5 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 30 September 2020 - 02:33 AM

Thanks @ Noca for sharing your inputs. Are you currently on Doxepin and if yes , did it help with all your symptoms ? 

 

My 4rth day on this drug ,I'm not sure its helping with the IBS yet but I'm already having trouble peeing.(No other side effects yet).

Don't know whether this is a side effect that wears off in due time or sticks with you . 

 

I 'll keep this thread updated with observations over a longer period of time , maybe a month or so...



#6 AZGuy

AZGuy

    Prolific Member

  • Members
  • PipPipPip
  • 249 posts

  • IBS Penpal
  • Country:United States

Posted 30 September 2020 - 03:02 PM

I stopped Anafranil after the 4th day cause not being able to pee freaked me out too much. This drug is also used for children who bedwet. So I'm thinking it does something with the muscles that control how you urinate or it might absorb the liquid in you. But do keep us posted. I'd be curious if that side effect stops.

 

I also tried Doxepin a long time ago. Didn't do much for me. I have noted it gave me slight side effects. 



#7 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 01 October 2020 - 02:46 AM

@ AZ Guy,

 

I'll keep you ll posted !



#8 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 07 October 2020 - 01:48 AM

@AZ Guy :

Reporting my "progress" after 10 days on the medicine.

 

Wrt side effects:all the side effects wear off. 4rth day is probably the worst , 5-6th day the urinary issues go away. I also noticed my hands quivering , that also reduces maybe post 7-8th day

 

wrt IBS : I'm not sure i see any difference in the IBS situation.

 

Will repost end of the month maybe. Feel free to reach out to me should you have any questions


  • AZGuy likes this

#9 Noca

Noca

    Prolific Member

  • Members
  • PipPipPip
  • 155 posts
  • Country:Canada

Posted 26 October 2020 - 11:18 PM

Thanks @ Noca for sharing your inputs. Are you currently on Doxepin and if yes , did it help with all your symptoms ? 

 

My 4rth day on this drug ,I'm not sure its helping with the IBS yet but I'm already having trouble peeing.(No other side effects yet).

Don't know whether this is a side effect that wears off in due time or sticks with you . 

 

I 'll keep this thread updated with observations over a longer period of time , maybe a month or so...

Doxepin provided a year and a half of relief of diarrhea, gas, but not really bloating.  Unfortunately I build tolerance to virtually all drugs I have ever taken including Doxepin, it now only operates at maybe 10% efficacy of what it once did.  Doxepin is the strongest antihistamine ever marketed, and it provides 24 hour relief of IBS-D.  It doesn't have issues with being unable to urinate like Anafranil or Imipramine do.

 

Doxepin has a large therapeutic dose range from 3mg to 300mg, I'm on 225mg though I started seeing benefits around the 50-75mg range.



#10 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 27 October 2020 - 12:59 AM

@ Noca : Thank you for your reply.

 

My update on Anafranil :I had to stop the medication on he 20th day due to severe gas pains and bloating(I knew this was a side effect because I never had had pain so far even when my IBS was at its worst and bloating was always mild). I stopped the medicine and the pain went away. I guess I am back to square one now.



#11 Noca

Noca

    Prolific Member

  • Members
  • PipPipPip
  • 155 posts
  • Country:Canada

Posted 03 January 2021 - 01:26 PM

@ Noca : Thank you for your reply.

 

My update on Anafranil :I had to stop the medication on he 20th day due to severe gas pains and bloating(I knew this was a side effect because I never had had pain so far even when my IBS was at its worst and bloating was always mild). I stopped the medicine and the pain went away. I guess I am back to square one now.

Did you try Doxepin yet?



#12 Kenny

Kenny

    Prolific Member

  • Members
  • PipPipPip
  • 129 posts

  • IBS Penpal
  • Country:India

Posted 04 January 2021 - 06:39 AM

@Noca : Thanks for checking in . No I didn't .

After my last encounter with anti-depressant(Anafranil) , I've made the decision not to touch another antidepressant/psychotropic drug again. It reeli scared the S*i* outta may , pun intended.



#13 Max Zorin

Max Zorin

    Regular Member

  • Members
  • PipPip
  • 78 posts
  • Country:Andorra

Posted Yesterday, 12:31 PM

Thanks guy for your feedback on AD medication... Was on Elavil, Paroxetine with awful side effects from tiredness to scary psychic activity... Tempted to try other molecules but reading your feedback I guess I am gonna do like Kenny... stay off this kind of medication...

 

Has anyone of you tried 5HTP instead ?







Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here